Discussions that mention benicar

High & Low Blood Pressure board


I am 50 and have had moderately elevated bp for some years - as have my younger siblings. It seems to be genetic, as we all have good lipid panels and are relatively of normal weight (my sister is quite slender).
Dad died of a heart attack at age 64.

I have tried Toprol, Ace inhibitors, ARBS, diuretics with varying success but bad side effects - very sensitive to any kind of pharmaceuticals. For the last 18 or so months, I have taken 20 mg of Benicar a day and a very tiny amount of HCTC. In the last 2 months, I've noticed my hands being stiff, pain in thumbs, and lumps in joints of some fingers and one toe.

I know HCTC can cause gout, but this is not painful like gout would be. Is it possible the Benicar or HCTC could be inciting arthritis like symptoms?

I am aware of the Marshall Protocol using high doses of Benicar to alleviate immune system diseases, and that sometimes a small dose supposedly incites immune system response. Could this be causing the trouble?

I've taken small amounts of HCTC for some years.

Thanks for any help.
Wow. Have you learned more about this? I am really starting to think Benicar and HCT are causing hair loss and muscle and joint pain for me. I know about the Marshall Protocol, and that makes it more confusing.
Hi Evelyn, :)

It is possible that your medication is responsible for your arthritis-like symptoms. I am having similar issues with the joints on my fingers. I haven't really done much reading about the different types of arthritis yet. I know that bumpy finger joints sometimes happen from repetitive mechanical stress (such as typing) to the joints over the years, or a previous injury, medication and, of course, are also a consequence of aging. I looked up arthritis in the symptoms section in one of my books. There are many medications listed that can cause this condition. A few of them are altace, avapro, benicar hctz >1%, cozaar, lopressor and micardis. Luckily, the frequency of occurence is fairly low. There are other autoimmune disorders besides gout and arthritis, such as lupus, that can be caused by our medication.

Are the lumps in your joints solid (bony), or soft? I sometimes get pain in just one or two joints - either on one hand, or the other. The rest of the time they don't hurt at all. There is no rhyme or reason. I don't know if this is normal in osteoarthritis. I have yet to do any serious reading about these issues. When I first read about the Marshall Protocol, I thought it strange that anyone should want to do this. This treatment protocol, as you know, involves taking very high doses of benicar with antibiotics over a long period of time. The cost is high and it can take two or three years to see any benefits. I am sure there are many testimonials from people who have been helped by this treatment.

If you are experiencing hair loss, switch to another drug, Evelyn. I would. If the hair loss is from the drug, it is completely reversible. Do you have any vitamin or mineral deficiencies or anemia? They can result in hair loss as well. If you didn't have the arthritic symptoms prior to your treatment with Benicar, switch to something else before your symptoms worsen. No one needs this type of problems.

flowergirl
Oops, I never got back to you on this. I'm actually taking more benicar than I was 6 months ago. My blood pressure is under control now with 40 mg a day plus about 10 mg of HCTC, but my arthritis symptoms are worse. I have some bursitis in my hip as well. My doctor gave me Bystolic to try, but I haven't done that yet. Also, my cholesterol is pushing 200 now, and a few years ago it was about 160.